Alert archive / South Carolina / Gale Warnings in 2026
Gale Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Feb 6, 2026, 12:21 PM EST. It took effect at Feb 6, 2026, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2026, 12:21 PM EST (17:21 UTC)
- In effect from
- Feb 6, 2026, 7:00 PM EST
- Expired
- Feb 7, 2026, 6:31 AM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
450 WHUS72 KCHS 061721 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1221 PM EST Fri Feb 6 2026 AMZ374-070130- /O.CON.KCHS.SC.Y.0010.000000T0000Z-260207T0000Z/ /O.UPG.KCHS.GL.A.0002.260207T0000Z-260207T1200Z/ /O.NEW.KCHS.GL.W.0003.260207T0000Z-260207T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1221 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Warning, west winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until 7 PM EST this evening. For the Gale Warning, from 7 PM this evening to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ354-070130- /O.EXT.KCHS.SC.Y.0011.260206T2200Z-260207T1200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1221 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...From 5 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-070130- /O.CON.KCHS.SC.Y.0011.260207T0000Z-260207T1800Z/ Charleston Harbor- 1221 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...From 7 PM this evening to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-070130- /O.CON.KCHS.SC.Y.0011.260206T2000Z-260208T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1221 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-070130- /O.CON.KCHS.SC.Y.0011.260206T2000Z-260207T1200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1221 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
863 WHUS72 KCHS 062333 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 633 PM EST Fri Feb 6 2026 AMZ374-070745- /O.EXP.KCHS.SC.Y.0010.000000T0000Z-260207T0000Z/ /O.CON.KCHS.GL.W.0003.260207T0000Z-260207T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 633 PM EST Fri Feb 6 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ330-070745- /O.CON.KCHS.SC.Y.0011.260207T0000Z-260207T1800Z/ Charleston Harbor- 633 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-070745- /O.CON.KCHS.SC.Y.0011.000000T0000Z-260208T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 633 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-070745- /O.CON.KCHS.SC.Y.0011.000000T0000Z-260207T1200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 633 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-070745- /O.CON.KCHS.SC.Y.0011.000000T0000Z-260207T1200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 633 PM EST Fri Feb 6 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
065 WHUS72 KCHS 070529 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1229 AM EST Sat Feb 7 2026 AMZ374-071200- /O.CON.KCHS.GL.W.0003.000000T0000Z-260207T1200Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1229 AM EST Sat Feb 7 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ AMZ330-071330- /O.CON.KCHS.SC.Y.0011.000000T0000Z-260207T1800Z/ Charleston Harbor- 1229 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-071330- /O.CON.KCHS.SC.Y.0011.000000T0000Z-260208T1100Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1229 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-071200- /O.CON.KCHS.SC.Y.0011.000000T0000Z-260207T1200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1229 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-071200- /O.CON.KCHS.SC.Y.0011.000000T0000Z-260207T1200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1229 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
349 WHUS72 KCHS 071131 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 631 AM EST Sat Feb 7 2026 AMZ374-071945- /O.CAN.KCHS.GL.W.0003.000000T0000Z-260207T1200Z/ /O.EXB.KCHS.SC.Y.0011.000000T0000Z-260207T2100Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 631 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-071245- /O.CAN.KCHS.SC.Y.0011.000000T0000Z-260207T1800Z/ Charleston Harbor- 631 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ352-071245- /O.EXP.KCHS.SC.Y.0011.000000T0000Z-260207T1200Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 631 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... $$ AMZ354-071245- /O.EXP.KCHS.SC.Y.0011.000000T0000Z-260207T1200Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 631 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... $$ AMZ350-071945- /O.EXT.KCHS.SC.Y.0011.000000T0000Z-260208T0500Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 631 AM EST Sat Feb 7 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Feb 6, 8:57 AM EST, 3 hours 24 minutes earlier. Its key messages:
- 1) Hazardous conditions are expected on Lake Moultrie tonight through Saturday morning.
- 2) Cold temperatures with low wind chills across coastal South Carolina Sunday morning.
Area forecast discussion, Feb 6, 8:57 AM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
857 AM EST Fri Feb 6 2026
.WHAT HAS CHANGED...
The key messages and discussion sections have been updated to
remove freezing fog potential this morning.
&&
.KEY MESSAGES...
- 1) Hazardous conditions are expected on Lake Moultrie tonight
through Saturday morning.
- 2) Cold temperatures with low wind chills across coastal
South Carolina Sunday morning.
&&
.DISCUSSION...
KEY MESSAGE 1: Hazardous conditions are expected on Lake
Moultrie tonight through Saturday morning.
Winds on Lake Moultrie are expected to increase overnight due to
a combination of cold air advection strengthening behind a
southward moving cold front and a tightening pressure gradient
between developing low pressure well offshore of Cape Hatteras
and 1034 hPa high pressure building south across the mid-upper
Mississippi Valley. Winds should reach as high as 15-20 kt with
gusts 25-30 kt along with waves of 1-2 ft, highest over the
central/eastern portions of the lake. A Lake Wind Advisory is in
effect from sunset through early Saturday afternoon. Boaters on
Lake Moultrie should use extra caution since strong winds and
rough waves can overturn small craft.
KEY MESSAGE 2: Cold temperatures with low wind chills across
coastal South Carolina Sunday morning.
Unseasonably cold temperatures, around 10-15 degrees below
early February normals, are expected this weekend as chilly high
pressure builds into the region. The time period of greatest
concern is Saturday night into Sunday morning when low
temperatures are forecast to fall well into the 20s. There looks
to be enough gradient wind present to bring a concern for wind
chills dropping to the upper teens to around 20, especially
across the Charleston Tri- county where LREF continues to
highlight a 60-80% chance for seeing apparent T < 21 F.
Probabilities are lower further south, but the potential is
still there. A Cold Weather Advisory could be needed for
portions of the area.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
06/12z TAF Discussion:
KCHS/KJZI/KSAV: MVFR fog should lift shortly after daybreak at
KCHS and KJZI. VFR will prevail through 07/12z.
Extended Aviation Outlook: There are no concerns.
&&
.MARINE...
Conditions will deteriorate across the waters tonight as the
pressure gradient tightens between low pressure developing well
offshore of Cape Hatters and high pressure building south out
of the Mid-Upper Mississippi Valley. In addition, cold air
advection will intensify as a cold front drops through the
waters. Winds should reach 20 kt with gusts to 30 kt nearshore
waters where Small Craft Advisories are in effect, including
Charleston Harbor. The risk for gales has increased across
mainly the central/eastern portions of the Georgia offshore
waters tonight where Version 5 NBM probs for gusts >34 kt are
running 50-80%. The HREF is even higher with 80-100%
probabilities. Per coordination with WFO Jacksonville and the
Ocean Prediction Center, a Gale Watch has been issued from this
evening into Saturday morning. The watch will either be upgraded
to a Gale Warning or a high-end Small Craft Advisory later
today.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 7 PM this evening to 1 PM EST Saturday
for SCZ045.
MARINE...Small Craft Advisory from 7 PM this evening to 1 PM EST
Saturday for AMZ330.
Small Craft Advisory from 3 PM this afternoon to 6 AM EST
Sunday for AMZ350.
Small Craft Advisory from 3 PM this afternoon to 7 AM EST
Saturday for AMZ352-354.
Small Craft Advisory until 7 PM EST this evening for AMZ374.
Gale Watch from 7 PM EST this evening through Saturday morning
for AMZ374.
&&
ETM/STHazardous weather outlook, Feb 6, 3:59 AM EST, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 359 AM EST Fri Feb 6 2026 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070900- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 359 AM EST Fri Feb 6 2026 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Extreme Cold && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:19 AM EST | Lake Wind Advisory | CHS | Berkeley | 30 hr |
| Feb 6, 12:20 AM EST | Gale Watch | CHS | 12 hr | |
| Feb 6, 1:57 AM EST | Freezing Fog Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 6 hr |
Nearby
Gale Warnings in South Carolina, 2026Every gale warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.